Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2008, 1:22 PM MDT for Larimer County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 1:22 PM MDT (19:22 UTC)
- Expired
- May 22, 2008, 2:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:30 PM MDT | HAIL 1 | 1 E Buckhorn Mountain, CO | TREE KNOCKED ONTO HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:25 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 221922
SVRBOU
COC069-222000-
/O.NEW.KBOU.SV.W.0016.080522T1922Z-080522T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
122 PM MDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
* UNTIL 200 PM MDT
* AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUCKHORN MOUNTAIN...OR 13 MILES WEST OF FORT COLLINS...MOVING
NORTHWEST AT 48 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIRGINIA
DALE...TEDS PLACE...RUSTIC...RED FEATHER LAKES...POUDRE PARK...
MISHOWAKA...LIVERMORE...BUCKHORN MOUNTAIN...AND BELLVUE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4100 10572 4100 10526 4055 10509 4055 10545
4100 10594 4101 10587
TIME...MOT...LOC 1922Z 148DEG 41KT 4064 10532
$$2 follow-up statements
000
WWUS55 KBOU 221947
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
147 PM MDT THU MAY 22 2008
COC069-222000-
/O.CON.KBOU.SV.W.0016.000000T0000Z-080522T2000Z/
LARIMER CO-
147 PM MDT THU MAY 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR NORTHERN LARIMER COUNTY...
AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF RED FEATHER LAKES...OR 29 MILES
NORTHWEST OF FORT COLLINS...MOVING NORTHWEST AT 47 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIRGINIA DALE...TEDS PLACE...RUSTIC...RED FEATHER LAKES...POUDRE
PARK...MISHOWAKA...LIVERMORE...BUCKHORN MOUNTAIN...AND BELLVUE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4100 10572 4100 10526 4055 10509 4055 10545
4100 10594 4101 10587
TIME...MOT...LOC 1947Z 148DEG 41KT 4088 10552
$$000
WWUS55 KBOU 221959
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
159 PM MDT THU MAY 22 2008
COC069-222010-
/O.EXP.KBOU.SV.W.0016.000000T0000Z-080522T2000Z/
LARIMER CO-
159 PM MDT THU MAY 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LARIMER COUNTY HAS
EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4100 10572 4100 10526 4055 10509 4055 10545
4100 10594 4101 10587
TIME...MOT...LOC 2000Z 148DEG 41KT 4100 10563
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:06 AM MDT, 10 hours 16 minutes earlier.
Area forecast discussion, May 22, 3:06 AM MDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 306 AM MDT THU MAY 22 2008 .SHORT TERM...COMPLICATED FCST TODAY THRU THE EARLY EVENING HOURS AS STG LATE SPRING STORM SYSTEM REMAINS OVER UTAH. THE BIGGEST QUESTION FOR TODAY IS EXACTLY WHERE A SFC LOW WILL DEVELOP AND WHERE FNTL BNDRY ENDS UP BY AFTN. BOTH NAM AND GFS SHOWED THIS LOW DEVELOPING EAST OF DENVER TODAY HOWEVER BOTH RUC13 AND RUC20 HAS THIS LOW FURTHER WEST OVER THE HIGHER TERRAIN. IF THE RUCS ARE RIGHT THEN LOW LEVEL FLOW ACROSS MOST OF NERN CO WILL BE MORE ELY THRU THE AFTN HOURS WITH FNTL BNDRY POSSIBLY STALLING OUT OVER THE PALMER DIVIDE. THUS WOULD LEAD TO A COOL AND MOIST AIRMASS ACROSS THE PLAINS WITH A LOW CLOUDY DECK MUCH OF THE DAY WITH THE MOST UNTABLE AIRMASS OCCURRING FROM SOUHT OF A DENVER TO AKRON LINE. MEANWHILE BOTH NAM AND GFS SHOW DECENT QG ASCENT OVER THE AREA THRU THIS AFTN WITH FAVORABLE QG VERTICAL VELOCITIES LATER THIS MORNING INTO THE AFTN HOURS. AS A RESULT COULD SEE INCREASE IN SHOWERS/TSTMS BY LATE MORNING INTO THE EARLY AFTN HOURS. IF PCPN OCCURS THIS EARLY IN THE DAY THE THREAT FOR SEVERE WX WOULD PROBABLY BE REDUCED EXCEPT FOR POSSIBLY ALONG THE PALMER DIVIDE INTO LINCOLN COUNTY. TEMPS TODAY OVER NERN CO MAY STRUGGLE TO REACH 60 DEGREES IN SOME AREAS IF RUC MODEL IS CORRECT WHICH IS SUPPORTED BY NAM BUFFER DATA AS WELL. THUS MY HIGHS MAY STILL END UP BEING TO WARM AFTER ADJUSTING VALUES DOWNWARD. IN THE MTNS THE MID LEVEL FLOW WILL BE SELY WHICH IS NOT A FAVORED DIRECTION FOR PCPN EXCEPT OVER PARTS OF ZONE 34. HOWEVER WITH ADUNDANT MOISTURE...DECENT LAPSE RATES AND ABUNDANT MOISTURE SHOULD STILL SEE SCT SHOWERS AND A FEW TSTMS. WET BULB ZERO LEVEL ARE AROUND 10000 FEET SO EXPECT SOME SNOW OVER THE HIGHER PASSES. BY TONIGHT QG DESCENT ALONG WITH A SUBSTANTIAL DECREASE IN QG VERTICAL VELOCITIES ARE SHOWN OVER NERN CO AFT 03Z SO IT APPEARS BEST CHC FOR PCPN WILL BE IN THE EARLY EVENING HOURS. IN THE MTNS ONCE AGAIN MAY CONTINUE TO SEE SOME SCT PCPN OVERNIGHT WITH THE SNOW LEVELS LOWERING POSSIBLY TO AROUND 9000 FEET. ON THURSDAY...A STG SLY FLOW WL CONTINUE OVER NERN CO AS THE UPPER LOW SPINS OVER UTAH. A DRIER AMS IS PROGGED TO DVLP OVER THE SRN HALF OF THE CWFA BY THURSDAY AFTN WITH DRY LINE PUSHING THE THETA-E MSTR FURTHER N. GRIDS ALREADY FAVOR HIGHER POPS ALONG THE NRN BORDER SO ONLY MINOR ADJUSTMENTS EXPECTED. AMS WL BE COOLER WITH SOME LINGERING SHOWERS IN THE MRNG. BEST POTENTIAL FOR SVR THUNDERSTORMS WL BE OVER THE NERN CORNER OF THE STATE THU AFTN. STG SE WINDS OVER THE PLAINS THROUGH MUCH OF THE DAY. WL MENTION GUSTS TO 50 MPH BUT HOLD OFF ON ANY HIGHLIGHTS AT THIS TIME. .LONG TERM...NOT MUCH TO CHANGE IN THE FORECAST PACKAGE THIS TIME AROUND. THE UPPER AIR PATTERN OVER THE WESTERN U.S. IS GOING TO GRADUALLY CHANGE OVER THE WEEKEND AFTER THE LARGE UPPER LOW MEANDERS OVER THE SOUTHWEST U.S. THE REST OF THIS WEEK. BY EARLY NEXT WEEK THE MODELS INDICATE THAT THE UPPER LOW WILL HAVE WEAKENED/OPENED UP AND BEGUN SHEARING OUT WITH COLORADO COMING UNDER INCREASING SOUTHWESTERLY FLOW ALOFT. IN THE MEANTIME...IT APPEARS THAT FRIDAY COULD POSSIBLY BE A THIRD ROUND OF WHAT WE SAW LAST EVENING. WITH THE STATE UNDER SLIGHTLY DIFFLUENT MERIDIONAL FLOW ALOFT AND A SURFACE LOW LINGERING SOMEWHERE OVER EASTERN COLORADO OR EASTERN WYOMING...IT IS POSSIBLE THAT WE MAY STILL BE ADVECTING GULF MOISTURE INTO THE REGION THROUGH FRIDAY AFTERNOON AND EVENING. ALL OF THE MODELS WANT TO MOVE THE SURFACE LOW NORTHWARD OVER TIME...BUT WITH THE LARGE UPPER LOW BEING VERTICALLY STACKED AND NEARLY BAROTROPIC...IT IS DIFFICULT TO SEE WHY THERE WOULD BE MUCH NORTHWARD MOVEMENT OF THE LOW. LEE TROFFING IN THE SOUTHEAST QUADRANT OF THE SYSTEM COULD ACTUALLY BE ENOUGH TO KEEP THE LOW CLOSER TO SOUTHEAST COLORADO OR NORTHEAST NEW MEXICO THROUGH THE END OF THE WEEK. THE POSITION OF THE SURFACE LOW IS GOING TO BE CRITICAL IN DETERMINING WHERE THE HEAVIEST WEATHER IS GOING TO BE. FOR NOW WILL GO ALONG WITH PRIOR THINKING THAT THE SURFACE LOW WILL MIGRATE FAR ENOUGH NORTH THAT LOWER CHANCES OF PRECIPITATION ARE IN ORDER FOR OUR FORECAST AREA. THIS BLENDS WELL WITH WHAT THE OTHER OFFICES ARE FORECASTING. THE OTHER ITEM IN THE FORECAST PACKAGE IS THE APPEARANCE THAT THE FIRST HALF OF NEXT WEEK COULD BE EVEN MORE ACTIVE THAN THE CURRENT SITUATION. AT THAT TIME...THE STATE WILL BE UNDER MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT WHILE THE ECMWF SHOWS A CANADIAN SURFACE HIGH DROPPING OVER THE NORTHERN PLAINS. UPSLOPE EASTERLIES BEHIND THE CANADIAN FRONT COULD CONTINUE ACROSS NORTHEAST COLORADO FROM MONDAY THROUGH AT LEAST WEDNESDAY. THE GRIDS PRESENTLY HAVE 20 PERCENT POPS IN FOR THOSE DAYS WHICH IS SUFFICIENT FOR NOW. && .AVIATION...IFR CONDITIONS POSSIBLE EARLY THIS MORNING THEN BECOMING BECOME MVFR BY 16Z OR 17Z. SCATTERED SHOWERS AND TSTMS MAY DEVELOP BY 18Z AND CONTINUE THRU 21Z OR SO WITH BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL POSSIBLE. PCPN CHANCES MAY DIMINISH BY EARLY EVENING. WINDS TODAY MAY STAY ESE THIS MORNING AND THEN SHIFT MORE NELY BY MIDDAY BEFORE BECOMING SWLY BY LATE AFTN AS CONVECTION MOVES EAST OF THE AREA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/KDRBY
Hazardous weather outlook, May 22, 10:59 AM MDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT THU MAY 22 2008 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST PLAINS THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF A FORT MORGAN TO BYERS TO LIMON LINE AND MAY PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ELSEWHERE ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REST OF NORTHEAST COLORADO AND MAY PRODUCE HAIL TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WINDS. ALSO SOME VERY HEAVY RAIN MAY OCCUR WITH THE STORMS. IN ADDITION SOUTHEAST WINDS OF 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH WILL OCCUR OVER THE NORTHEAST PLAINS THROUGH THE AFTERNOON. IN THE MOUNTAINS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10000 FEET WITH A FEW INCHES OF SNOW POSSIBLE OVER THE HIGHER PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS MAY BECOME SEVERE. ALTHOUGH IT IS DIFFICULT TO TELL HOW WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON ANY PARTICULAR DAY...AREAS TO THE NORTH AND EAST OF A GREELEY TO LIMON LINE WILL HAVE THE BETTER CHANCES OF SEEING THUNDERSTORM ACTIVITY ON FRIDAY THROUGH SUNDAY. EARLY NEXT WEEK...THE SURFACE PRESSURE PATTERNS WILL CHANGE AND THUNDERSTORM ACTIVITY MAY BECOME MORE CONCENTRATED ALONG THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER PORTIONS OF NORTHEAST COLORADO. COOPER/MEIER
In the hours before
Local storm report, May 22, 8:47 AM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
847 AM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND DMG N BRUSH 40.26N 103.63W
05/21/2008 MORGAN CO TRAINED SPOTTER
STREET LIGHTS AND POWER LINES BLOWN DOWN. WINDOW IN HOME
DAMAGED
0855 PM TSTM WND GST STERLING 40.65N 103.21W
05/21/2008 M63.00 MPH LOGAN CO TRAINED SPOTTER
0816 PM TSTM WND GST STERLING 40.65N 103.21W
05/21/2008 M66.00 MPH LOGAN CO TRAINED SPOTTER
0735 PM TSTM WND GST AKRON 40.16N 103.21W
05/21/2008 M64.00 MPH WASHINGTON CO ASOS
0700 PM TSTM WND GST NNW CROOK 40.86N 102.80W
05/21/2008 M60.00 MPH LOGAN CO TRAINED SPOTTER
0630 PM TSTM WND DMG W PLEASANT VALLEY 40.61N 102.12W
05/21/2008 PHILLIPS CO TRAINED SPOTTER
IRRIGATION SPRINKLER OVERTURNED. 3 TON GRAIN FEEDER MOVED
FROM PASTURE TO BARN. 3/4 INCH RAINFALL. ESTIMATED WIND
GUSTS TO 65 MPH FROM SURROUNDING OBSERVATIONS.
0630 PM TSTM WND DMG 18 SSE BRUSH 40.02N 103.50W
05/21/2008 MORGAN CO TRAINED SPOTTER
THUNDERSTORM WINDS KNOCKED DOWN A CARPORT INJURING ONE
PERSON
0630 PM TSTM WND GST CROOK 40.86N 102.80W
05/21/2008 M60.00 MPH LOGAN CO AMATEUR RADIO
0600 PM TSTM WND DMG STERLING 40.65N 103.21W
05/21/2008 LOGAN CO COUNTY OFFICIAL
OUTFLOW WINDS FROM THUNDERSTORMS KNOCKED DOWN POWER LINES
AND A TREE
0540 PM TSTM WND GST 1 N ST PETERSBURG 40.57N 102.82W
05/21/2008 M61.00 MPH LOGAN CO TRAINED SPOTTER
0530 PM TSTM WND GST 5 NNE HILLROSE 40.39N 103.47W
05/21/2008 M65.00 MPH MORGAN CO TRAINED SPOTTER
0516 PM HAIL 8 S LONE STAR 40.24N 102.85W
05/21/2008 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
0447 PM TSTM WND GST FLEMING 40.68N 102.84W
05/21/2008 M66.00 MPH LOGAN CO AMATEUR RADIO
0445 PM TSTM WND GST AKRON 40.16N 103.21W
05/21/2008 M66.00 MPH WASHINGTON CO TRAINED SPOTTER
&&
BENTONLocal storm report, May 22, 12:18 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1218 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 12:37 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1237 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 12:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1245 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 12:56 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 24 min |
| May 21, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 52 min |
| May 21, 8:04 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 56 min |
| May 21, 9:44 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 46 min |
| May 22, 1:48 AM MDT | Areal Flood Advisory | BOU | Larimer | 87 min |
| May 22, 11:09 AM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 51 min |
| May 22, 11:18 AM MDT | Tornado Warning | BOU | Weld | 42 min |
| May 22, 11:35 AM MDT | Tornado Warning | BOU | Larimer, Weld | 25 min |
| May 22, 11:53 AM MDT | Tornado Warning | BOU | Larimer, Weld | 22 min |
| May 22, 12:13 PM MDT | Tornado Warning | BOU | Larimer | 32 min |
| May 22, 12:24 PM MDT | Tornado Warning | BOU | Boulder, Weld | 36 min |
| May 22, 12:46 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 44 min |
| May 22, 12:49 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
| May 22, 1:00 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| May 22, 1:14 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 31 min |
| May 22, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 26 min |
| May 22, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 55 min |
| May 22, 3:06 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| May 22, 3:20 PM MDT | Tornado Warning | BOU | Weld | 40 min |
| May 22, 3:29 PM MDT | Tornado Warning | BOU | Weld | 46 min |
| May 22, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.